Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hepsera Termination Spike
Nov 27, 2004

Dr. McGovern:Thank you for your expedient and supportive reply to my question concerning Hepsera side effects. I have suffered from fatigue and malaise since contracting hepB 18 years ago. I have had normal enzyme levels and low but detectable DNA with PCR. Recent biopsy was very favorable and consistent with pre-interferon biopsy15 yrs. ago. I started hepsera a year ago to help with fatigue and malaise, but Ihave felt worse in spite of undetectable DNA.I terminated treatment just 3 days ago after consultation with my physician. Is there any expected complication from the serious "spike" on the warning label, or can I expect levels to return to pre-treatment normalcy in time? Two physicians I consulted have no knowledge and I suspect you have more research experience and knowledge on the matter. Thank you again for your time and support. I just found this forum and it is quite valuable and helpful to others as well, I'm sure.

Response from Dr. McGovern

The "spike" which you refer to can actually occur with other hepatitis B drugs like lamivudine also. This can be related to suppression of hepatitis B virus while on therapy which is then followed by a large "rebound" of virus when therapy is stopped.

You should definitely have follow-up liver function tests to be certain that this does not occur. It only happens in a minority of patients and I suspect that you will not be at risk because of your prior history.

Dr. McGovern



Previous
Please respond
Next
Interferon Side Effects - Follow Up Question

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement